Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 507, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 15, 2017, 8:41 AM CDT for Lincoln County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2017, 8:41 AM CDT (13:41 UTC)
- Expired
- Jun 15, 2017, 9:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lincoln County, OK
The radar
The Norman radar (KTLX), 55 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:47 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 5:47 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 547 AM CDT Thu Jun 15 2017 .DISCUSSION... The June 15-16, 2017 12 UTC TAF discussion follows: && .AVIATION... Light southerly winds are expected to increase and become gusty later this morning. This afternoon, isolated to scattered thunderstorms may develop along a dryline across northwest Oklahoma this afternoon. These thunderstorms could impact KWWR, KGAG, and KCSM between 22-02 UTC; however, the probability affecting a given terminal are too low to include in the TAFs. Additional thunderstorms are expected to develop across Kansas. These thunderstorms may coalesce into a complex of thunderstorms that would move southeastward this evening. Greatest confidence for impacts from the thunderstorms are across north central Oklahoma, including KPNC. There is a lower chance, but these storms may shift southward into central Oklahoma, impacting KOKC and KOUN this evening. Any thunderstorms could be severe with the threat of strong wind gusts, hail, and temporary restrictions in visibility. Within any complex of storms, surface winds may abruptly change direction to the north/northwest in association with the leading gust front. Mahale && .PREV DISCUSSION... /issued 333 AM CDT Thu Jun 15 2017/ DISCUSSION... Primary forecast concern is the chance of showers/storms this evening. For this afternoon, isolated thunderstorms will be possible along the dryline across the Texas panhandle. These storms could affect western north Texas and adjacent parts of western Oklahoma late afternoon/early evening. There is higher confidence that scattered thunderstorms will develop across Kansas and perhaps far northwest Oklahoma late afternoon as a mid-level shortwave trough provides ascent for convection. These thunderstorms are expected to grow upscale into a mesoscale convective complex (MCS) that will propagate south-southeastward toward higher low-level theta-e air this evening. Sufficient elevated instability (MUCAPE >= 3000 J/kg) should allow the complex to propagate into northern Oklahoma with a continued threat of damaging wind gusts, hail, and heavy rainfall. There is still some uncertainty on the southwestern extent of the MCS track, but the consensus of convective-allowing models and parameterized models indicate a continued westward shift from the previous days' runs. The 15/00Z 3 KM NAM is very similar to yesterday evening's run with the MCS affecting central Oklahoma mid to late evening. Therefore, opted to increase the chance of showers/storms north and east of a line from Alva, Oklahoma to Oklahoma City to Shawnee. For Friday and Saturday, a strengthening cap is expected as mid- level temperatures warm (700 mb temperatures are progged to be 14-16C at 00Z Sat) and heights rise. This should preclude any substantial deep, moist convection. Hot temperatures are expected with Saturday still forecast to be the hottest day so far this year. 850 mb temperatures are still progged to range from 25-31C across the area, which should result in high temperatures in the mid-90Fs to low 100Fs. As a mid/upper-level trough amplifies across the Great Lakes, an attendant cold front is expected to shift south Sunday with cooler, near average temperatures in its wake. Showers/storms will be possible along and perhaps behind the cold front. The highest chance will be across southeast Oklahoma Sunday night. Hot weather (with above-average temperatures) is expected to return by the middle part of the week as the mid-level ridge expands eastward into the Southern Plains. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 95 69 96 75 / 20 50 0 0 Hobart OK 97 69 98 75 / 20 20 0 0 Wichita Falls TX 97 72 98 76 / 10 20 0 0 Gage OK 98 66 97 70 / 30 20 10 0 Ponca City OK 96 68 95 75 / 30 60 0 10 Durant OK 94 73 96 75 / 10 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/10/10
Hazardous weather outlook, Jun 15, 8:17 AM CDT, 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 817 AM CDT Thu Jun 15 2017 OKZ004>048-050>052-TXZ083>090-161330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 817 AM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorm Outlook... There is an enhanced risk of severe thunderstorms across portions of northern Oklahoma. There is a slight risk of severe thunderstorms across much of central and western Oklahoma and far western north Texas. Location... the enhanced risk is located along and north of a line from Buffalo to Woodward to Waukomis to north of Stillwater. A slight risk surrounds the enhanced risk and is located north of a line from Crowell, Texas to Elmer to near Fort Cobb to Purcell and Holdenville, Oklahoma. Timing... The most likely time for severe weather will be from 4 PM to 1 AM. Impacts... Hail up to the size of tennis balls and wind gusts over 70 mph will be possible. Discussion... Scattered thunderstorms are expected to develop late this afternoon across portions of northern Oklahoma, and perhaps southwestern Oklahoma, and then move south southeast. Large hail will be possible with these storms mainly before 10 PM. A complex of storms may then progress southward over portions of central Oklahoma during the overnight hours. If a complex does develop, damaging wind gusts, hail up to the size of golf balls, and locally heavy rainfall will be the primary hazards after sunset. .Heat... Widespread heat indices from around 100 to 105 degrees are expected late this afternoon. Be sure to drink plenty of water and take frequent breaks when working or playing outside. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will return Saturday night across northeastern Oklahoma, and continue Sunday into Monday across much of Oklahoma and western north Texas. A few strong to severe storms will be possible. .Heat... Widespread heat indices from around 101 to 108 degrees are expected late Saturday afternoon. Be sure to drink plenty of water and take frequent breaks when working or playing outside. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Jun 15, 8:38 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
838 AM CDT THU JUN 15 2017
OKZ026-151400-
Lincoln OK-
838 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Lincoln County Until 900
AM CDT...
AT 834 AM CDT, a strong thunderstorm was located near Davenport,
moving southeast at 15 MPH. Another strong storm was between
Chandler and Tryon.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Chandler, Stroud, Davenport, Carney, Sparks, Warwick and Kendrick.
This includes Interstate 44 between mile markers 162 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3552 9665 3559 9693 3586 9706 3579 9663
3577 9662 3552 9662
TIME...MOT...LOC 1334Z 334DEG 15KT 3570 9670
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:53 PM CDT | Special Weather Statement | OUN | Custer | 37 min |
| Jun 14, 8:29 PM CDT | Special Weather Statement | OUN | Custer | 31 min |
| Jun 14, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 27 min |
| Jun 14, 9:25 PM CDT | Special Weather Statement | OUN | Major | 35 min |
| Jun 15, 8:38 AM CDT | Special Weather Statement | OUN | Lincoln | 22 min |
| Jun 15, 9:38 AM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jun 15, 9:41 AM CDT | Special Weather Statement | OUN | Okfuskee | 34 min |
| Jun 15, 9:59 AM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Jun 15, 10:02 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 58 min |
| Jun 15, 10:25 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Jun 15, 10:44 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 61 min |
| Jun 15, 11:10 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Jun 15, 11:15 AM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jun 15, 11:43 AM CDT | Special Weather Statement | OUN | Seminole | 32 min |
| Jun 15, 12:13 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Jun 15, 12:21 PM CDT | Flash Flood Warning | OUN | Lincoln | 4 hr |
| Jun 15, 12:23 PM CDT | Special Weather Statement | OUN | Seminole | 37 min |
| Jun 15, 4:44 PM CDT | Special Weather Statement | OUN | Ellis | 46 min |
| Jun 15, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| Jun 15, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 38 min |
| Jun 15, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 52 min |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| Jun 15, 6:29 PM CDT | Areal Flood Advisory | OUN | Ellis | 3 hr |
| Jun 15, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 49 min |
| Jun 15, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 32 min |
| Jun 15, 5:56 PM CDT | Special Weather Statement | OUN | Hardeman | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.